• Welcome to Crohn's Forum, a support group for people with all forms of IBD. While this community is not a substitute for doctor's advice and we cannot treat or diagnose, we find being able to communicate with others who have IBD is invaluable as we navigate our struggles and celebrate our successes. We invite you to join us.

Teeth thinning

Hey gang.
4 weeks ago I was hospitalized with a bad flare, I was on IV steroids for 1 week and now on pred and tapering down got 3 day's left.
But after this last flare and course of steroids my teeth are really bad and feel like they're thinning if that makes any sense.
I was on a paleo diet last year and felt like my teeth were actually getting better and stronger if that makes sense.
I was wondering if anyone has had a similar experience and what you did.
 
Location
San Diego
To the best of my knowledge tooth enamel can be thinned by wear and tear and also external exposure to food or drink that can dissolve the enamel (highly acidic foods for example), but it cannot be thinned by steroids or other medicines circulating in the blood. Neither can you grow new enamel by changes in your diet.

Steroids may increase your risk of cavities by causing bone loss in the jaw underlying the gums, which in turn exposes more of the roots, where the enamel is naturally thinner, to cavity causing bacterial and sugars.
 
Top